I was told that I had a rapid heartbeat and was admitted to hospital on the promise for one night only by time I had to sign myself out was told had thyroid problems which in turn led to lung problems then heart problems. I was given tritace,furosemide,probranolol,xraelto and carbimazole and my mind and body have been in a complete mess since then I can't sleep longer then 1hr because of the weird feeling in my throat,i have a metallic taste in my mouth permantly,my stools smell of chemicals and doing alot more which is odd because my appetite is 30% of what it was and of late I feel that I'm mentally breaking down..why why why and why when I tell them I've had enough they tell me I'm gonna pass away with a heart attacks
I feel this is a scam to keep me drugged up - Thyroid UK
Hi Feelinglike I can sympathise I was in hospital a month ago for same problem and still suffering from side effects from the drugs they gave me my gut flora has been destroyed I hope things get better for you soon
Took the bloody thing out after 3no "storms" now saying got heart failure,feel as crap just different issue now. In hindsight shouldn't have bothered and took me chances but heho I'm in the mix now
I’m sorry to hear that you’re feeling poorly. Are you on replacement hormones now?
Please let them treat you. You have an over active thyroid and it needs to be treated and monitored. I'm underactive so hopefully someone will come along who understands how bad you must be feeling and what and how long the treatment takes befor you start to feel well again. The thyroid is very important to our well. Wing and we need itcto be working properly but it takes time and we have to be patient. You will have been given medication to help your heat beat to slow down and I see you have been given a diuretic to get rid of excess fluid as well. But I hope you are still taking the medication and being closely monitored and in time your symptoms will improve but you must keep doing what they suggest and be closely monitored. It's very important that you do that.
Very glad you have found this forum. It's the best I have. One across and many helpful people with good suggestions who will share there experiences with you. You are not alone but more people, like myself, are underactive so you may have to wait a little time before someone who has experienced the same as you will reply. So please if no one replies today then start another thread and in the mean time continue with what the medics have told you to do and remember that it takes time to see improvement so keep with it.
You have Graves disease
Did they explain it to you? It's miserable
There are books about how to treat it naturally, the drugs they've given you come with their own issues.
The nasty feing in your throat is probably a goiter.
It sounds as if they've done a really rubbish job of explaining what's going on. Your thyroid is hyperactive producing far too much thyroxine, your metabolism appetite temperature heart rate are all sky high. This condition long term it is thought can wear your heart out.
What is needed is to reduce the thyroxine made by that big swollen thyroid gland in your neck.
But that's hard. They often offer radiation treatment or removal of the thyroid or partial removal.
I strongly suggest that you hang in there and hope it calms down, they do run out of steam eventually and then you have all the opposite symptoms, slow heart rate cold tired constipation.
When that happens they give you a synthetic thyroid replacement called Levothyroxine.
Many patients find that without a thyroid gland they can't process Levothyroxine very well and need direct support in the form of T3. T3 is not available on the NHS unless you are super lucky.
So, in short, it's crap you feel terrible and it's likely to get worse before it gets better but I've never heard of anyone actually dying.
Read all you can about Graves disease and don't let them bully you into anything, they are mostly pretty clueless. You need to become your own expert now.
Search the forum for Graves articles
I agree with Redditch , read all you can about Graves, talk to people on here who have the same condition. Knowledge is power !
I have a goitre which makes my throat feel "lumpy", it's larger some days than others. Some days I feel relatively ok, other absolutely awful and beyond awful. I have fibromyalgia and I think I have under active thyroid but my GP is useless and the Endo I saw lost interest when a scan og the goitre showed it was non cancerous. Just told me it was nothing, well not to me it isn't !
It'll take time to get yourself sorted, most drs will lack specific knowledge but somewhere you'll get help. Hang in there and don't let them grind you down.
Do you not have a GP in the area that can do some tests, so that you can see the results and understand what is going on?
Something similar happened to me some years ago, and I was in hospital for two weeks! They insisted I had a heart problem and drugged me up until I couldn't think straight - it's taken me four years to recover from the drugs. And, the problem is that in hospital, they don't really explain and don't answer questions and put the fear of god into you!
Did they actually mention the word 'Grave's'? If they did, then the question arises, did they do the right tests? And that is what you need to find out. So, do try and see a GP and find out what's going on.
Sorry to hear this Feelinglike.
Given you've been prescribed Carbimazole, it seems you are hyperthyroid, quite possibly because of an autoimmune disease called Graves' Disease (although there are other causes, explained in the links provided below). The thyroid influences the metabolism, so if it's overactive, many of the organs in your body, including the heart, will be running faster than normal. It also tends to cause problems with breathing, can lead to tremor in the hands, and cause problems with muscles, especially in the legs. You may experience mood swings and anxiety, and will probably often feel exhausted, probably because you've rushed about like mad in the morning, and quickly worn yourself out. Most Graves' sufferers here have similar stories to tell, it's awful. If left untreated, it can lead to heart problems.
The good news is, when treated, the worst of the symptoms get sorted pretty quickly, although it may be a couple of months before you feel anywhere near back to your usual self.
Assuming this is Graves':
Unfortunately, Graves' can't be cured, so the first aim is to get it into remisson. This is done by taking an antithyroid such as carbimazole for 12-18 months, following which you will be taken off the medication to see whether your thyroid levels will remain within the 'normal' range. During this time, you will be under the supervision of a specialist endocrinologist, and have regular blood tests. They may keep the dose of carbimazole high, to keep your natural thyroid production suppressed, providing levothyroxine to replace the natural thyroid hormones ('Block and Replace'), or simply reduce the amount of medication you are given over time, to see whether your thyroid can be kept under control ('titration'. There is said to be no difference in outcome.
If this doesn't work (the odds are somewhere between 30-60%) they will ask you to consider options which will destroy or remove your thyroid; you would eventually become hypOthyroid, and need to take thyroid replacement for the rest of your life, but being hypo is considered easier to manage than being hyper. Another option, if your thyroid levels remained within normal range with the aid of a low dose of carbimazole, would be to remain on this in the long term. You will hear about these options on this forum, and your endo is also likely to start talking about the alternatives pretty soon, but any decision is probably at least twelve months away, so for now, try not to worry about alternatives..
We might be able to help you more if you posted your thyroid results - TSH, FT3, FT4, and also antibody tests TPO and TRAb or TSI if they've tested these, In each case, you will be given a result and the reference range used by your particular lab, usually in brackets after the result - eg 'FT4....30 (15-25).
These links may help:
There are plenty of us here who have, or have had an overactive thyroid, so any questions, just ask !
Who told you this in the first instance?
I actually think that these people at the hospital were trying their best to help you.
By the way, did you have a discharge letter from the hospital? (to give your GP). What did that say ?
Not what you're looking for?
You may also like...
thyroxine because then at least I have a answer and will lose more eventually..
My Endo told me...
Loss of concentration
Low heart rate
Pins and needles in feet
again in 3 months & we can discuss HRT. I had to agree but told her that I'm convinced it my...
Had an ultra sound on my tummy today due to ongoing pain. They've found something on the right side
diagnosed in October with no other symptoms than heart palpitations for which I have been...